Alert archive / Missouri / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 166, NWS Kansas City, MO

June 11, 20094 counties in Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 11, 2009, 1:10 AM CDT for 4 counties in Missouri. It was in force for 50 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2009, 1:10 AM CDT (06:10 UTC)
Expired
Jun 11, 2009, 2:00 AM CDT
In force
50 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Caldwell County, MO, Clay County, MO, Clinton County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 76 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 1:28 AM CDTHAIL 1.25Holt, MO
Jun 11, 1:30 AM CDTHAIL 1.751 E Holt, MO
Jun 11, 1:30 AM CDTHAIL 2.52 Nw Holt, MO
Jun 11, 1:33 AM CDTHAIL 1.755 S Lathrop, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 6.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
316 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 110610
SVREAX
MOC025-047-049-177-110700-
/O.NEW.KEAX.SV.W.0166.090611T0610Z-090611T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
110 AM CDT THU JUN 11 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHERN CLINTON COUNTY IN NORTHWEST MISSOURI...
  NORTHWESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 200 AM CDT

* AT 108 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  EAST OF TRIMBLE...OR 7 MILES SOUTH OF PLATTSBURG...AND MOVING EAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEARNEY AROUND 120 AM CDT.
  HOLT AND LATHROP AROUND 125 AM CDT.
  LAWSON...EXCELSIOR ESTATES AND CRYSTAL LAKES AROUND 145 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ELMIRA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS SOUTHERN 
ATCHISON COUNTY KANSAS AND SOUTHERN BUCHANAN COUNTY. THIS IS AN 
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3958 9410 3935 9411 3937 9454 3957 9451
TIME...MOT...LOC 0609Z 267DEG 20KT 3946 9446

$$

MJ
3 follow-up statements
000 
WWUS53 KEAX 110632
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
132 AM CDT THU JUN 11 2009

MOC025-047-049-177-110700-
/O.CON.KEAX.SV.W.0166.000000T0000Z-090611T0700Z/
CLAY MO-RAY MO-CLINTON MO-CALDWELL MO-
132 AM CDT THU JUN 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CALDWELL...SOUTHEASTERN CLINTON...NORTHWESTERN RAY AND NORTHEASTERN
CLAY COUNTIES UNTIL 200 AM CDT...

AT 127 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLFBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR HOLT...OR 6 MILES SOUTH OF LATHROP...MOVING EAST AT 25
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAWSON...EXCELSIOR ESTATES AND CRYSTAL LAKES AROUND 145 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ELMIRA.

AT 130 AM WALNUT SIZE HAIL WAS REPORTED IN HOLT.

LAT...LON 3937 9442 3956 9442 3958 9410 3935 9411
TIME...MOT...LOC 0630Z 267DEG 20KT 3947 9431

$$

MJ
000 
WWUS53 KEAX 110640
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
140 AM CDT THU JUN 11 2009

MOC025-047-049-177-110700-
/O.CON.KEAX.SV.W.0166.000000T0000Z-090611T0700Z/
CLAY MO-RAY MO-CLINTON MO-CALDWELL MO-
140 AM CDT THU JUN 11 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CALDWELL...SOUTHEASTERN CLINTON...NORTHWESTERN RAY AND NORTHEASTERN
CLAY COUNTIES UNTIL 200 AM CDT...

AT 136 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLFBALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LATHROP TO EXCELSIOR
ESTATES...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LAWSON AND EXCELSIOR ESTATES AROUND 145 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
HOMESTEAD AND ELMIRA.

AT 133 AM GOLFBALL SIZE HAIL WAS REPORTED ABOUT 3 MILES NORTH OF 
HOLT IN SOUTHERN CLINTON COUNTY.

LAT...LON 3938 9434 3956 9431 3958 9410 3935 9411
TIME...MOT...LOC 0640Z 279DEG 20KT 3951 9423 3939 9425

$$

MJ
000 
WWUS53 KEAX 110659
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
159 AM CDT THU JUN 11 2009

MOC025-047-049-177-110708-
/O.EXP.KEAX.SV.W.0166.000000T0000Z-090611T0700Z/
CLAY MO-RAY MO-CLINTON MO-CALDWELL MO-
159 AM CDT THU JUN 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CALDWELL...
SOUTHEASTERN CLINTON...NORTHWESTERN RAY AND NORTHEASTERN CLAY
COUNTIES WILL EXPIRE AT 200 AM CDT...

AT 158 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO 
EXPIRE. HOWEVER...AN ADDITIONAL SEVERE THUNDERSTORM WARNING FOR 
CENTRAL RAY COUNTY REMAINS IN EFFECT UNTIL 230 AM CDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3938 9434 3956 9431 3958 9410 3935 9411
TIME...MOT...LOC 0658Z 279DEG 20KT 3949 9410 3937 9412

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:01 AM CDT, 9 minutes earlier.

Area forecast discussion, Jun 11, 1:01 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 AM CDT THU JUN 11 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/353 PM CDT WED JUN 10 2009/
MOIST EAST-NORTHEASTERLY FLOW OVER MUCH OF THE FORECAST AREA HAS
PREVENTED THE SURFACE BOUNDARY FROM RETREATING VERY FAR NORTH. THE
BOUNDARY IS CURRENTLY STRETCHED ACROSS THE REGION...JUST SOUTH OF
THE FORECAST AREA...GENERALLY SOUTH OF BUTLER...CLINTON AND SEDALIA.
WARM SECTOR IS CHARACTERIZED BY LOW 70 DEW POINTS AND AIR TEMPS WELL
INTO THE 80S. AIRMASS IS VIRTUALLY UNCAPPED...CAPE VALUES ARE WELL
OVER 2000 J/KG...POSSIBLY UP TO AROUND 5000 J/KG...AND PWATS ARE
CLOSE TO 1.5 IN. SHORTWAVE MOVING ACROSS NEW MEXICO-SOUTHEAST
COLORADO AREA HAS TRIGGERED CONVECTION OVER EASTERN NEW MEXICO INTO
THE TEXAS PANHANDLE REGION. THIS CONVECTION IS MOVING GENERALLY
EAST-NORTHEAST ALONG THE SURFACE BOUNDARY...AND EXPECT IT TO
CONTINUE TO DO SO AIDED BY WEAK LOW LEVEL CONVERGENCE...VEERED 850MB
WINDS WITH TRAJECTORY NEARLY PARALLEL TO SURFACE BOUNDARY...AND GOOD
INSTABILITY. THINKING ONGOING CONVECTION WILL CONTINUE TO MOVE
EAST-NORTHEAST...WITH ADDITIONAL DEVELOPMENT OVER SOUTHEAST KANSAS
INTO SOUTHERN MISSOURI GENERALLY ALONG THE FRONT/INSTABILITY AXIS
DELINEATED BY THE LINE OF CU SEEN IN VISIBLE SATELLITE IMAGERY PRIOR
TO THE CIRRUS SHIELD OVERSPREADING THE REGION.

QUESTION REMAINS HOW FAR NORTH WILL STRONG CONVECTION MAKE IT. IF
CONVECTION DOES FIRE JUST SOUTH OF THE FORECAST AREA...EXPECT
OUTFLOW BOUNDARY TO PUSH NORTH. MAY SEE SOME ENHANCED CONVERGENCE
DUE TO DIFFERENTIAL TEMPS...GENERALLY A JUST A TIER OR TWO OF
COUNTIES NORTH. MOST STRONG CONVECTION SHOULD MOVE GENERALLY
EAST-SOUTHEAST PER THICKNESS FIELD AND CORFIDI VECTORS. CONSIDERED A
FLASH FLOOD WATCH FOR THE AREA GENERALLY SOUTH OF A PAOLA TO SEDALIA
LINE...BUT OPTED AGAINST IT WITH MOIST WIDESPREAD STRONG CONVECTION
REMAINING SOUTH OF THE FORECAST AREA.

MODELS CONTINUE TO HAVE DIFFICULTY RESOLVING THE NUMEROUS SHORTWAVES
TRANSLATING THROUGH THE MEAN FLOW. HOWEVER AT LEAST FOR TODAY...ALL
FCST MODELS APPEAR TO HAVE GRABBED ON TO THE SHORTWAVE OVER
SOUTHEAST COLORADO...AS WELL AS THE CONVECTIVELY INDUCED SHORTWAVE
ASSOCIATED WITH THE MCS OVER OKLAHOMA. HOWEVER AM CONCERNED MODELS
ARE TOO GENEROUS WITH QPF OVER NORTHEAST KANSAS AND NORTHERN
MISSOURI. ISENTROPIC LIFT PROGGED NORTH OF THE SFC-850MB BOUNDARIES
APPEARS QUITE WEAK...AND DEEP MOISTURE MAY BE SEQUESTERED BY MCS AND
AND ADDITIONAL DEVELOPING CONVECTION IN THE WARM SECTOR.

HAVE TRIED TO DRY THINGS OUT ON THURSDAY. HOWEVER DEPENDING ON HOW
FAST THE SHORTWAVE MOVES EAST...MAY SEE SOME LINGERING SHOWERS
MAINLY THURSDAY MORNING. EXPECT TO SEE ANOTHER ROUND OF FOG ACROSS
MUCH OF THE REGION...BUT ESPECIALLY SOUTH OF A LINE FROM ABOUT
KC-STJ TO MACON...WHICH WOULD BE JUST NORTH OF THE LINGERING SURFACE
BOUNDARY. FCST MODELS HINT AT ANOTHER SHORTWAVE MOVING ACROSS THE
REGION FRIDAY INTO FRIDAY NIGHT. HOWEVER THE SIGNAL IS NOT STRONG SO
HAVE KEPT POPS IN THE SLIGHT TO LOW CHANCE CATEGORY.

MOS GUIDANCE TEMPS LOOK REASONABLE THROUGH FRIDAY.

33

OPERATIONAL GFS/ECMWF AND GFS/EC ENSEMBLES DEPICTING NEARLY STATIC
LARGE SCALE FEATURES THROUGH THE WEEKEND. WAVE TRAIN OF SEVERAL WEAK
IMPULSES WILL PROVIDE SPORADIC DYNAMIC FORCING THAT WILL HELP
ACTIVATE CONVECTION ALONG QUASI-STATIONARY SYNOPTIC BOUNDARY THAT
WILL STRETCH FROM LOW OVER EAST CENTRAL/SOUTHEAST COLORADO INTO
CENTRAL MISSOURI THROUGH THE WEEKEND...WITH POSITION OF SYNOPTIC
BOUNDARY VACILLATING FROM DAY-TO-DAY DUE TO MESOSCALE EFFECTS. LATE
IN THE WEEKEND AND EARLY NEXT WEEK...SURFACE BOUNDARY WILL START
LIFTING NORTHWARD AS H5 HEIGHTS RISE PER OPERATIONAL/ENSEMBLES...
THUS CWA LIKELY WILL START EXPERIENCING SEVERAL ROUNDS OF
CONVECTION...WITH SUNDAY NIGHT INTO MONDAY AND MONDAY NIGHT INTO
TUESDAY BOTH POTENTIAL PERIODS OF HEIGHTENED ACTIVITY. FOR NOW WILL
HOLD POPS IN CHANCE CATEGORY TO REMAIN CONSISTENT WITH
NEIGHBORS...BUT LIKELY WILL HAVE TO INCREASE PROBABILITIES AS TIME
DRAW NEARER. AFTER TUESDAY...FEEL THREAT OF PRECIPITATION WILL
DWINDLE AS CAPPING INVERSION INCREASES.

COOLER AIR ASSOCIATED WITH UPPER PLAINS/MIDWEST SURFACE HIGH...WILL
KEEP TEMPERATURES SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND...AND
HAVE TRENDED TOWARD LOWER END OF ENSEMBLE GUIDANCE. AS UPPER HEIGHTS
RISE TUESDAY-THURSDAY OF NEXT WEEK...EXPECT TEMPERATURES TO
INCREASE...WITH LOWER 90S POSSIBLE BY LATE NEXT WEEK ACROSS WESTERN
PART OF OF CWA.

24

&&

.AVIATION DISCUSSION...
FOR THE 06Z TAFS...NEXT SHORT WAVE WILL BE MOVING THROUGH THE AREA
OVERNIGHT WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
POSSIBLE. WAVE SHOULD BE MOVING PAST BY MORNING WITH GRADUAL
IMPROVING CONDITIONS WITH THIS WAVE MOVING PAST IN THE MORNING.

28

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 10, 1:04 PM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
104 PM CDT WED JUN 10 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
104 PM CDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS SOUTHEAST KANSAS INTO
SOUTHERN AND POSSIBLY CENTRAL MISSOURI BY THE EVENING HOURS...AND
CONTINUE INTO THE OVERNIGHT HOURS...MAINLY ALONG AND SOUTH OF A PAOLA
KANSAS TO BOONVILLE MISSOURI LINE. THERE IS SUFFICIENT INSTABILITY
FOR STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS. HOWEVER THERE IS ALSO THE POTENTIAL FOR A FEW
TORNADOES THIS EVENING. HEAVY RAIN WILL ALSO BE A
THREAT...CONSIDERING THE RECENT HEAVY RAINFALL.

OTHERWISE SCATTERED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING AND OVERNIGHT ACROSS THE REMAINDER OF THE OUTLOOK
AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY...WITH THE POTENTIAL FOR
ADDITIONAL STORMS TO LINGER THROUGH THE WEEKEND AND INTO NEXT
WEEK...ACROSS PORTIONS OF THE OUTLOOK AREA...AS A RATHER UNSETTLED
WEATHER PATTERN PERSISTS ACROSS THE CENTRAL PLAINS. AT THIS
POINT...THE BEST CHANCE FOR STORMS IS FRIDAY INTO FRIDAY NIGHT AND
AGAIN SUNDAY NIGHT THROUGH TUESDAY. IT IS TOO EARLY TO DETERMINE
WHETHER THE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT...MAINLY
ALONG AND SOUTH OF A PAOLA KANSAS TO BOONVILLE LINE.

33

In the hours before

Special weather statement, Jun 10, 8:30 PM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
830 PM CDT WED JUN 10 2009

MOZ040-110200-
HOWARD-
830 PM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT FOR HOWARD COUNTY UNTIL 900 PM CDT...

AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW FRANKLIN...OR NEAR BOONVILLE...MOVING
NORTHEAST AT 20 MPH.

SMALL HAIL... VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  FAYETTE AROUND 855 PM CDT.

THE TOWN OF FRANKLIN IS ALSO IN THE PATH OF THIS STORM.

LAT...LON 3900 9256 3897 9257 3898 9270 3898 9284
      3902 9290 3923 9269 3920 9246

CDB
Local storm report, Jun 10, 9:06 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
906 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     HAIL             FAYETTE                 39.15N 92.69W
06/10/2009  E1.00 INCH       HOWARD             MO   TRAINED SPOTTER

&&

ABAILEY
Special weather statement, Jun 10, 9:34 PM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
934 PM CDT WED JUN 10 2009

MOZ033-110300-
RANDOLPH-
934 PM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT FOR RANDOLPH COUNTY UNTIL 1000 PM CDT...

AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF HIGBEE...OR 9 MILES SOUTHWEST OF
HUNTSVILLE...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL... EXTREMELY HEAVY RAIN AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  HIGBEE AROUND 940 PM CDT.
  HUNTSVILLE AND MOBERLY AROUND 1000 PM CDT.

LAT...LON 3935 9231 3925 9243 3932 9271 3955 9258
      3945 9230

CDB
Special weather statement, Jun 10, 11:32 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1132 PM CDT WED JUN 10 2009

KSZ025-110500-
ATCHISON-
1132 PM CDT WED JUN 10 2009

...SIGNIFICANT WEATHER ALERT FOR EASTERN ATCHISON COUNTY UNTIL
MIDNIGHT CDT...

AT 1130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF LANCASTER...OR 7 MILES
SOUTHWEST OF ATCHISON...MOVING EAST AT 15 MPH.

SMALL HAIL IS EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  ATCHISON AROUND 1155 PM CDT.

THE TOWNS OF CUMMINGS...FARMINGTON AND POTTER ARE ALSO IN THE PATH OF
THIS STORM.

LAT...LON 3960 9534 3962 9505 3957 9505 3957 9507
      3957 9510 3956 9511 3953 9510 3949 9505
      3942 9505 3942 9535

CDB
Special weather statement, Jun 11, 12:03 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1203 AM CDT THU JUN 11 2009

KSZ025-MOZ020-028-110545-
ATCHISON-BUCHANAN-PLATTE-
1203 AM CDT THU JUN 11 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN PLATTE...SOUTHEASTERN
ATCHISON AND SOUTHERN BUCHANAN COUNTIES UNTIL 1245 AM CDT...

AT 1201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM RUSHVILLE TO 8 MILES
WEST OF WESTON...MOVING EAST AT 15 MPH.

SMALL HAIL...WINDS AROUND 50 MPH AND TORRENTIAL RAINS WITH AROUND AN
INCH OF RAIN IN 15 MINUTES ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  DEARBORN AND AGENCY AROUND 1245 AM CDT.

THE TOWNS OF LEWIS AND CLARK VI...BEAN LAKE...IATAN...DE KALB AND
FAUCETT ARE ALSO IN THE PATH OF THESE STORMS.

LAT...LON 3967 9501 3969 9469 3942 9477 3942 9511

MJ
Special weather statement, Jun 11, 12:50 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1250 AM CDT THU JUN 11 2009

MOZ020-021-028-029-110630-
BUCHANAN-CLAY-CLINTON-PLATTE-
1250 AM CDT THU JUN 11 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN PLATTE...NORTHERN
CLAY...SOUTHEASTERN BUCHANAN AND SOUTHERN CLINTON COUNTIES UNTIL 130
AM CDT...

AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOWER TO TRIMBLE TO
SMITHVILLE...MOVING EAST AT 20 MPH.

SMALL HAIL...WINDS AROUND 50 MPH AND TORRENTIAL RAINS PRODUCING AN
INCH IN LESS THAN 20 MINUTES ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  TRIMBLE AROUND 1255 AM CDT.
  SMITHVILLE AROUND 100 AM CDT.
  PLATTSBURG AROUND 110 AM CDT.
  HOLT AROUND 125 AM CDT.
  LATHROP AND KEARNEY AROUND 130 AM CDT.

THE TOWN OF RIDGELY IS ALSO IN THE PATH OF THESE STORMS.

LAT...LON 3962 9428 3941 9426 3929 9434 3938 9470
      3950 9468 3965 9469

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:18 PM CDTSpecial Weather StatementEAXCooper27 min
Jun 10, 7:24 PM CDTSevere Thunderstorm WarningEAXHenry36 min
Jun 10, 7:39 PM CDTSpecial Weather StatementEAXCooper36 min
Jun 10, 7:54 PM CDTAreal Flood AdvisoryEAXHenry, Johnson, Pettis5 hr
Jun 10, 7:56 PM CDTSpecial Weather StatementEAXJohnson34 min
Jun 10, 8:04 PM CDTSevere Thunderstorm WarningEAXCooper, Howard26 min
Jun 10, 8:28 PM CDTAreal Flood AdvisoryEAXCooper, Howard5 hr
Jun 10, 8:30 PM CDTSpecial Weather StatementEAXHoward30 min
Jun 10, 8:54 PM CDTSevere Thunderstorm WarningEAXHoward36 min
Jun 10, 9:34 PM CDTSpecial Weather StatementEAXRandolph26 min
Jun 10, 9:47 PM CDTAreal Flood AdvisoryEAXHoward, Randolph3 hr
Jun 10, 11:07 PM CDTRiver Flood WarningEAXCooper34 hr
Jun 10, 11:26 PM CDTRiver Flood WarningEAXCooper11 hr
Jun 11, 12:03 AM CDTSpecial Weather StatementEAXBuchanan42 min
Jun 11, 12:50 AM CDTSpecial Weather StatementEAXClay, Clinton40 min
Jun 11, 1:21 AM CDTAreal Flood AdvisoryEAXGrundy, Linn, Sullivan6 hr
Jun 11, 1:51 AM CDTSevere Thunderstorm WarningEAXRay39 min
Jun 11, 2:24 AM CDTAreal Flood AdvisoryEAXBuchanan, Caldwell, Clay, Clinton, Jackson, Lafayette and 2 more5 hr
Jun 11, 2:36 AM CDTSpecial Weather StatementEAXJackson39 min
Jun 11, 2:47 AM CDTSpecial Weather StatementEAXMacon28 min
Jun 11, 3:24 AM CDTSpecial Weather StatementEAXCarroll51 min
Jun 11, 4:06 AM CDTSevere Thunderstorm WarningEAXChariton, Cooper, Howard, Saline39 min
Jun 11, 4:50 AM CDTAreal Flood AdvisoryEAXCaldwell, Carroll, Chariton, Livingston, Ray, Saline5 hr
Jun 11, 7:12 AM CDTRiver Flood WarningEAXRay9 hr
Jun 11, 7:40 AM CDTRiver Flood WarningEAXCarroll31 hr
Jun 11, 7:59 AM CDTRiver Flood WarningEAXClay, Ray7 hr
Jun 11, 9:16 AM CDTAreal Flood WarningEAXCaldwell, Carroll, Chariton, Grundy, Linn, Livingston and 4 more9 hr
Jun 11, 10:23 AM CDTAreal Flood WarningEAXDeKalb4 hr
Jun 11, 11:00 AM CDTRiver Flood WarningEAXLinn, Livingston18 hr
Jun 11, 11:00 AM CDTRiver Flood WarningEAXCarroll, Chariton34 hr
Jun 11, 11:00 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline32 hr
Jun 11, 11:00 AM CDTRiver Flood WarningEAXChariton, Howard, Saline32 hr
Jun 11, 11:00 AM CDTRiver Flood WarningEAXCooper, Howard43 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.